Jump to content




Photo
- - - - -

Do your meds affect your teeth?


  • Please log in to reply
3 replies to this topic

Poll: Do your meds affect your teeth? (8 member(s) have cast votes)

Do you think your meds have caused your teeth to deteriorate?

  1. Yes (6 votes [75.00%])

    Percentage of vote: 75.00%

  2. No (1 votes [12.50%])

    Percentage of vote: 12.50%

  3. Unsure (1 votes [12.50%])

    Percentage of vote: 12.50%

Do you have trouble remembering to brush your teeth?

  1. Yes (brushing) (3 votes [21.43%])

    Percentage of vote: 21.43%

  2. Yes (flossing) (5 votes [35.71%])

    Percentage of vote: 35.71%

  3. No (brushing) (4 votes [28.57%])

    Percentage of vote: 28.57%

  4. No (flossing) (2 votes [14.29%])

    Percentage of vote: 14.29%

Vote Guests cannot vote

#1 isis

isis

    Member

  • Member
  • Pip
  • 807 posts

Posted 26 May 2010 - 09:33 PM

I had pretty decent teeth all through my childhood and teenage years, despite loving lollies and hating brushing my teeth. I still brushed them, just not with any particular effort or care. These days I brush my teeth better, floss occasionally, but have noticed my teeth deteriorating. The enamel is wearing, i have a few holes, and i'll be off to the dentist soon.

I have read that anticonvulsants affect dental health... just wondering if anyone else has experienced this?

I feel that my dental hygiene has improved, but my teeth have not, since i started meds.

isis.
People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. H. Jackson Browne
dx: bipolar
rx: pristiq 250mg, tegretol 600mg, propranolol 20mg
ex-rx: valproate, lithium, edronax, lovan, propranolol, seroquel, pericyazine (and short trials of risperdal and abilify) lamictal, tegretol, zeldox, effexor


#2 MikeInVa

MikeInVa

    Member

  • Member
  • Pip
  • 270 posts

Posted 26 May 2010 - 10:24 PM

I had pretty decent teeth all through my childhood and teenage years, despite loving lollies and hating brushing my teeth. I still brushed them, just not with any particular effort or care. These days I brush my teeth better, floss occasionally, but have noticed my teeth deteriorating. The enamel is wearing, i have a few holes, and i'll be off to the dentist soon.

I have read that anticonvulsants affect dental health... just wondering if anyone else has experienced this?

I feel that my dental hygiene has improved, but my teeth have not, since i started meds.

isis.


I've been on Dilantin (for seizure control) for going on 17 years now & it caused major swelling in the gums among other dental problems & became so severe that I ended up having all 32 teeth extracted back in april....sigh it's still gonna be a couple weeks till (hopefully) the dentures are finally ready.

#3 saveyoursanity

saveyoursanity

    Sister Hand Grenade of Enlightened Compassion

  • Inmate
  • 2088 posts

Posted 27 May 2010 - 01:09 PM

I'm absolutely shitty about remembering to brush and floss, and I will probably have shitty teeth because of this. So far they're okay, but I saw a dentist recently for a study and she said I probably have bruxism (grinding teeth) and that my meds are causing dry mouth.

CAPS LOCK IS HOW I FEEL INSIDE ALL THE TIME.

"There will be coffee and cookies in the Gandhi Room after the revolution."

 

Dx and Psych Rx in profile.

I am NOT a medical professional, merely experienced from a consumer perspective.
I strongly urge fact checking with your own research and consulting an actual medical professional.


#4 vanderk

vanderk

    Thimk!

  • Member
  • Pip
  • 844 posts

Posted 27 May 2010 - 01:44 PM

Dry mouth is a biggie. But a greater issue with anticonvulsants, especially the older ones, is the erosion of enamel. One of those bodily tissues that you don't get back when damaged/destroyed. I have seen some reports about minimizing this issue by gums/rinses that contain Xylitol.
I believe in everything, nothing is sacred.
I believe in nothing, everything is sacred.
Ha ha, ho ho,and hee hee.

The Chink





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.